MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision.The lens was exchanged for another lens model following the initial procedure.Clinical reason for explant was mentioned as mechanical complication and there was no patient harm.Additional information was received and the lens was replaced with another lens model 02 days following the initial procedure.
 
Additional Manufacturer Narrative
The lens was returned inside a plastic specimen jar with a screw top lid.Solution was dried on the lens.The lens was cleaned with klotho-related protein (klrp) to evaluate.No damage was observed to the lens.Power and resolution were verified by an engineering technician.The lens met specification for power and resolution.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that indicated the use of a non-qualified cartridge and non-qualified viscoelastic.The handpiece indicated is qualified for use with this lens when used with a qualified combination.The root cause cannot be determined for the reported complaint.The returned lens was undamaged.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution were verified by an engineering technician.The lens met specification for power and resolution for an company model 26.0 diopter lens.Information was provided that the monofocal company model 26.0 diopter lens was removed and replaced with a non-alcon monofocal of the same diopter (26.0).This information may suggest that the replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19296906
Report Number1119421-2024-00919
Device Sequence Number5920181
Product Code HQL
UDI-Device Identifier00380652555920
UDI-Public00380652555920
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.260
Device Lot Number15650705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale